If you are reading this, I’m sorry for you. Like me, you are missing Bonnaroo. That is just wrong. We should be there. The only thing I can do for you is to provide this link. I spent almost two hours digging around on the site, listening to music and reading about the bands there this year as well as previously.
I think I mentioned that we had the big (dying) tree in our backyard cut down a couple weeks ago. It took a little while to get used to it being gone, but now I have a panoramic view of the sky from my swing that is especially nice at night. The stars put on a great show. Sadly, since I’ve been sitting out at night, the Moon hasn’t made an appearance. But I know he’s up there and that makes it all ok.
The other issue I referred to yesterday… I had been prescribed Lexapro by my doctor over a year ago. Lexapro is basically an antidepressant, but is supposedly great for treating symptoms of menopause also. When I first started taking it, I had barely made it through about six weeks of night sweats that kept me from sleeping undisturbed more than two hours at a time. That kind of sleep disruption wreaks havoc with your daylight functioning. Seriously. I think you can imagine. The pills seemed to help with that for a time. I recently decided that I didn’t want to take it any longer and discussed it with my doctor. She assured me that if I took half the prescribed dosage for two weeks and then stopped, I would be fine. I had told her that I had heard horror stories of people who had such a hard time getting off it that they opened up the capsules and counted the little granules of medication and decreased it one itty bitty granule every day. Someone near and dear to me warned me of what she referred to as “brain pings” and that they were, by no means, fun. But the doc pooh-poohed this and assured me that I would suffer no such problem.
She’s full of shit and I am looking forward to pointing that out to her, first chance I get.
At first the “pings” were minimal, maybe 3-5 per day for the first few days. I stopped taking the Lexapro on Friday the 15th, following doctor’s orders. Yesterday was definitely my worst day. It seemed like I was pinging as much as I wasn’t. I hope they ease up soon.
The pings are very hard to describe. They vary; sometimes feeling like a quick little compression about the duration of the time it takes to hiccup. And sometimes it feels like an electric shock racing through my head. There is no pain involved and it doesn’t seem to interfere with my already-less-than-proficient brain skills. More than anything, it’s just annoying as all get-out.
I’ve been reading articles online while I’m writing this and just came across this:
Discontinuation of Treatment with Lexapro
During marketing of Lexapro and other SSRIs and SNRIs (serotonin and norepinephrine reuptake inhibitors), there have been spontaneous reports of adverse events occurring upon discontinuation of these drugs, particularly when abrupt, including the following: dysphoric mood, irritability, agitation, dizziness, sensory disturbances (e.g., paresthesias such as electric shock sensations), anxiety, confusion, headache, lethargy, emotional lability, insomnia, and hypomania. While these events are generally self-limiting, there have been reports of serious discontinuation symptoms.
Hmm. “Paresthesia.” I might want to go look that up. In the mean time, you have a great day and enjoy what’s left of the weekend.
I miss you, Dad…